0

votes

Magnesium and Itching

Answered on August 19, 2014
Created April 02, 2013 at 11:33 PM

Does anyone else have a problem with taking magnesium (either orally or transdermally) and becoming itchy all over after it starts working on your body? The itching will last the rest of the night, so probably until its out of my system 12-14 hours.

I have heard from Ancient Minerals this is a "healing " basically my body is so deficient that it will keep itching until my stores are built up.

my gut is in terrible shapre right now.. so i am also working to heal that by drinking a lot of bone broth and doing a modified high carb GAPS diet.

I just had surgery 3 months ago and all my blood work was fine.

39311794c054f89a226f33e1afd08721

on May 16, 2013
at 09:53 PM

Loose stools with magnesium is caused by the unabsorbed magnesium drawing more water into the gut. It's rapidly corrected by stopping the magnesium, then re-starting at a lower dosage.

6120c989fd5b69f42a0834b69b87955b

(24553)

on April 03, 2013
at 07:30 PM

Ah shoot. I missed the bit about taking it internally up there, my apologies. Might want to play around with different kinds of magnesium that you take internally, glycinate and malate are supposed to be good ones. I question the purity of some of the magnesium citrate powders. Natural Calm seems to be decent quality, but I found the NOW brand to be oddly chalky, like it was padded out with clay or something.

56ff4416bce9a55f206c99630fe62fd9

(90)

on April 03, 2013
at 05:43 PM

It also happens when I take it internally

56ff4416bce9a55f206c99630fe62fd9

(90)

on April 03, 2013
at 01:08 AM

Mine is terrible too :( I guess I'll keep taking it and howl fully I'll be healthy again someday! Thanks

  • 56ff4416bce9a55f206c99630fe62fd9

    asked by

    (90)
  • Views
    23.3K
  • Last Activity
    1284D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

4 Answers

2
6120c989fd5b69f42a0834b69b87955b

(24553)

on April 03, 2013
at 05:37 AM

Transdermal magnesium is just itchy. I don't buy the whole "it is because you are deficient" or detoxing thing. Having minerals crystalize on your skin is just plain itchy, just think about when you swim in the ocean and then lie out on the beach to dry, or if you've worked up a sweat and it dries on your brow. The crystals are sharp and pokey hence the itch. Some parts of your body (the ones that sweat a lot) don't have the same kind of pores so it doesn't itch if you apply it in those places, namely pits and feet.

56ff4416bce9a55f206c99630fe62fd9

(90)

on April 03, 2013
at 05:43 PM

It also happens when I take it internally

6120c989fd5b69f42a0834b69b87955b

(24553)

on April 03, 2013
at 07:30 PM

Ah shoot. I missed the bit about taking it internally up there, my apologies. Might want to play around with different kinds of magnesium that you take internally, glycinate and malate are supposed to be good ones. I question the purity of some of the magnesium citrate powders. Natural Calm seems to be decent quality, but I found the NOW brand to be oddly chalky, like it was padded out with clay or something.

1
089dd41b18fbb95ebb5347cded708d98

(5635)

on April 03, 2013
at 12:25 AM

hmmm i am itchy a lot- mostly during night hours and i also use magnesium oil. i never knew there could be a connection. i don't think there is in my case since my immune system is so terrible- i'm sure it's detoxing something.

56ff4416bce9a55f206c99630fe62fd9

(90)

on April 03, 2013
at 01:08 AM

Mine is terrible too :( I guess I'll keep taking it and howl fully I'll be healthy again someday! Thanks

0
011d532f0352c372330f95265bf98406

on May 24, 2013
at 02:15 AM

I've taken magnesium supplements for many years, especially for tachycardia but also helped PMS, etc. For the last year or so I have been experiencing severe itching, especially at night. At first I thought it might be an allergic reaction but was not able to identify any cause. Then last week I mixed some Epsom salts with water and applied this to my skin. The itching was relieved at once, and after a second application, for several hours. After less than a week of treatment, I am now itch--free!

0
A5bd29dfe013c22ebc10d7568cfae53a

on May 16, 2013
at 08:43 PM

Have you also had looser stools since supplementing magnesium? Looser stools can be related to imbalances in gut flora, which can cause itching. Certain micro-organisms which are naturally present in small quantities can increase in number due to the unhealthy gut environment(because of the poor absorption which leads to loose stools). This can then activate quorum sensing, causing these microorganisms to change behaviour and begin to attack the host environment. This can cause the host to generate a system-wide immune-response to the offensive micro-organism, and since it will also be present on the skin, this can cause itching there. Do you notice that the itching is more prevalent in certain areas?

39311794c054f89a226f33e1afd08721

on May 16, 2013
at 09:53 PM

Loose stools with magnesium is caused by the unabsorbed magnesium drawing more water into the gut. It's rapidly corrected by stopping the magnesium, then re-starting at a lower dosage.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!